MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X24IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8743
Medical Device Problem Codes Break (1069); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "during a cabg/coronary bypass grafts several sutures 'broke in the middle' and one had a dull needle.No patient consequences were reported." four product codes were provided: epm8737, m8737/lot khh191.Epm8743, m8743.Could you please confirm how many devices presented suture breakage during this procedure? please specify how many for each product code.Did the sutures broke during use on the patient? if any suture broke upon handling before use on the patient, please specify quantity and product code.Could you please specify which product code presented a dull needle? did this same device also presented suture breakage? can you identify the lot number for product codes m8743, epm8743, epm8737.Was the procedure completed successfully? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Note: events reported in mwr-17042021-0000940759, mwr-17042021-0000940760, mwr-17042021-0000940761 and mwr-17042021-0000940762.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2021 and suture was used.During the procedure, it was reported by the sales rep that during a coronary bypass grafts several sutures broke in the middle.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PRLNE BLU 2X24IN 8-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11798792
Report Number2210968-2021-04399
Device Sequence Number4492121
Product Code GAW
UDI-Device Identifier10705031046061
UDI-Public10705031046061
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8743
Device Catalogue NumberM8743
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1